Alert archive / Illinois / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Lincoln, IL

February 25, 201414 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 25, 2014, 3:43 AM CST for 14 counties in Illinois. It took effect at Feb 26, 2014, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2014, 3:43 AM CST (09:43 UTC)
In effect from
Feb 26, 2014, 12:00 AM CST
Expired
Feb 26, 2014, 10:00 AM CST
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 39 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS43 KILX 250943
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
343 AM CST TUE FEB 25 2014

...WIND CHILL ADVISORY OVERNIGHT AND WEDNESDAY MORNING...

.STRONG ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS WILL BRING 
VERY COLD AIR INTO CENTRAL ILLINOIS. TEMPERATURES WILL FALL INTO THE
SINGLE DIGITS BELOW ZERO DURING OVERNIGHT...AND COMBINE WITH
NORTHWEST WINDS OF 10 TO 20 MPH TO PRODUCE WIND CHILL VALUES OF 15
TO 25 DEGREES BELOW ZERO OVERNIGHT THROUGH MID MORNING WEDNESDAY.

ILZ027>031-036>038-041>046-252200-
/O.NEW.KILX.WC.Y.0008.140226T0600Z-140226T1600Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
343 AM CST TUE FEB 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
WEDNESDAY. 

* TIMING...MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY.

* WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO.

* TEMPERATURES...ZERO TO 7 BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN
  THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

07
3 follow-up statements
256 
WWUS43 KILX 252153
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CST TUE FEB 25 2014

...WIND CHILL ADVISORY OVERNIGHT AND WEDNESDAY MORNING...

.STRONG ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS WILL BRING
VERY COLD AIR INTO CENTRAL ILLINOIS. TEMPERATURES WILL FALL INTO
THE SINGLE DIGITS BELOW ZERO DURING OVERNIGHT...AND COMBINE WITH
NORTHWEST WINDS OF 10 TO 20 MPH TO PRODUCE WIND CHILL VALUES OF
15 TO 25 DEGREES BELOW ZERO OVERNIGHT THROUGH MID MORNING
WEDNESDAY.

ILZ027>031-036>038-041>046-261000-
/O.CON.KILX.WC.Y.0008.140226T0600Z-140226T1600Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
353 PM CST TUE FEB 25 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST WEDNESDAY. 

* TIMING...MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY.

* WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO.

* TEMPERATURES...ZERO TO 7 BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES 
  IN THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
271 
WWUS43 KILX 260948
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
348 AM CST WED FEB 26 2014

...WIND CHILL ADVISORY THROUGH 10 AM CST THIS MORNING...

.ARCTIC HIGH PRESSURE IN THE CENTRAL PLAINS WILL BRING VERY COLD AIR
INTO CENTRAL ILLINOIS THIS MORNING. TEMPERATURES WILL FALL INTO THE
SINGLE DIGITS BELOW ZERO BY SUNRISE...AND COMBINE WITH NORTHWEST WINDS
OF 10 TO 20 MPH TO PRODUCE WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW
ZERO THROUGH MID MORNING NORTH OF I-72.

ILZ027>031-036>038-041>046-261600-
/O.CON.KILX.WC.Y.0008.000000T0000Z-140226T1600Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
348 AM CST WED FEB 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* TIMING...THROUGH 10 AM CST THIS MORNING.

* WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO.

* TEMPERATURES...ZERO TO 7 BELOW ZERO.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES 
  IN THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. KEEP PETS
INDOORS PROTECTED FROM THE WIND AND BITTER COLD TEMPERATURES.

&&

$$

07
638 
WWUS43 KILX 261557
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
957 AM CST WED FEB 26 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST...

ILZ027>031-036>038-041>046-261700-
/O.EXP.KILX.WC.Y.0008.000000T0000Z-140226T1600Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE
957 AM CST WED FEB 26 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL VALUES HAVE RISEN INTO THE ZERO TO TEN BELOW ZERO RANGE
ACROSS NORTH-CENTRAL ILLINOIS THIS MORNING...THEREFORE THE WIND
CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST.


$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 3:31 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 25, 3:31 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
331 AM CST Tue Feb 25 2014

.DISCUSSION...
ISSUED 330 AM CST Tue Feb 25 2014

Will issue a wind chill advisory (wind chills 15-25 below zero) along
and north of a Fulton to Mason to Logan to Dewitt to Piatt to Champaign
to Vermilion county from midnight tonight through 10 am Wednesday
morning.

SHORT TERM...Today through Friday night

Area of light snow and flurries over central IL will diminish
across the area during early morning. A few area like Lincoln had
over 1 inch of snow as vsbys lowered to 1-2 miles. The short wave
over southern Lake Michigan will quickly pass east across the
southern great lakes this morning taking its light snow out of
central IL during early this morning with mainly a dusting of
additional accumulations. Models continue to show some light
snow/qpf south of I-70 this evening and have 20-30% chance of
light snow there with less than half inch of snow possible along
and south of highway 50. A fair amount of clouds today with highs
ranging from upper teens and lower 20s north to the low to mid 30s
in southeast IL.

Another arctic airmass ushers into IL during overnight into Wed
with brisk nw winds, with wind chills reaching 15-25 below zero
along and north of a Canton to Lincoln to Danville line. Therefore
will issue a wind chill advisory overnight until 10 am Wed
morning. Lows to reach single digits below zero over northern
counties while 5-10F over southern counties.

Arctic high pressure weakens as it settles into OK and Ozarks by
18Z/noon Wed. Cold highs Wed in the upper teens and lower 20s over
central IL despite return of sunshine. NW winds turn SW during the
day Wed and still rather brisk and adding more chill to the air.
Lows Wed night in the single digits central IL and lower teens in
southeast IL.

A strong northern stream short wave digs into the upper great
lakes wed night and drives another arctic cold front se through IL
and passes through dry due to limited moisture and dynamics/lift
passing to our north/ne. So a reinforcing arctic airmass into the
region during Wed night. Wind chills could reach around 15 below
over colder northern counties later Wed night into Thu morning so
another wind chill advisory may be needed then.

A fair amount of sunshine but still cold again on Thu as canadian
high pressure settles into IL by sunset Thu. Highs Thu range from
lower teens northern counties to lower 20s in southeast IL.

A weak weather system to bring chance of light snow to region Fri
and Fri night with snow accumulations generally half to 1 inch
possible similar to what occurred this past night.

LONG TERM...Saturday through Monday night

Below normal temperatures look to continue this 1st weekend of
March into early next week. Dry conditions still on tap Saturday
but that appears to be short lived. A stronger southern stream
storm system to have surface low pressure eject ne from the
southern plains into the TN river valley Sunday and Sunday night
likely bringing accumulating snows to central and southeast IL.
Still some question about snowfall amounts and southeast IL may
even see a mix of wintery preciptation Sunday. Will need to
monitor later forecasts on this weather system which could impact
travel plains later this weekend.

07

&&

.AVIATION...
ISSUED 1149 PM CST Mon Feb 24 2014
Shortwave interaction with sfc boundary and finally saturating
down to the surface spreading snow across the FA. For the next
couple hours, snow will spread as cigs drop. IFR visibility and
eventually the ceilings will drop. Both line from SPI to CMI that
is more dynamically forced will be dropping south and the light
snow will spread to all terminals. Heaviest snowfall falling from
SPI to DEC to CMI and will slowly move south this evening. Snow
may move south quicker than the vis can drop for a signif time
frame from SPI to CMI. Snow ending before dawn. BKN low until the
sun comes up and we get a little bit of a lift of the deck. GFS a
little thinner with the saturated boundary layer tomorrow...but
not until later in the day. Sun will not likely have enough time
to completely eliminate the stratus.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY from Midnight tonight to 10 AM CST Wednesday
FOR ILZ027>031-036>038-041>046.

&&
Hazardous weather outlook, Feb 24, 3:05 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CST MON FEB 24 2014

ILZ027>031-036>038-040>057-061-252115-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
305 PM CST MON FEB 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FAST MOVING STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA
TONIGHT...MAINLY ALONG AND NORTH OF A JACKSONVILLE TO PARIS LINE.
AROUND A HALF INCH OF ACCUMULATION IS EXPECTED IN THIS AREA...WITH
UP TO ONE INCH IN ISOLATED LOCATIONS. FARTHER SOUTH...LITTLE
ACCUMULATION IS EXPECTED.

FLOODING WILL CONTINUE ALONG THE SPOON AND PORTIONS OF THE
ILLINOIS AND SANGAMON RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS ARCTIC AIR SPREADS BACK INTO CENTRAL ILLINOIS...WIND CHILLS
WILL FALL INTO THE 15 BELOW TO 20 BELOW ZERO RANGE TUESDAY NIGHT
AND EARLY WEDNESDAY.

A WINTER WEATHER SYSTEM WILL BRING THE POTENTIAL FOR ACCUMULATING
SNOW ON SUNDAY...INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-066>068-071>073-252115-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
305 PM CST MON FEB 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH...EMBARRAS...
AND WABASH RIVERS FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER SYSTEM WILL BRING THE POTENTIAL FOR MIXED
PRECIPITATION ON SUNDAY...INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25

Nearby

Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.